Playing around with your haircut can sometimes mask the issue, so talk to your stylist about a style that will add volume and bounce, making hair appear thicker. Simply shifting your part can work wonders, and changing up your color can help, too. Light reflects more off lighter hair, so the color provides less contrast between the hair and the scalp, concealing any empty patches. Additionally, a light perm or wave will give hair more body and make it look thicker, and frequent trims will help prevent breakage.
Each hair develops from a follicle — a narrow pocket in the skin — and goes through three phases of growth. Anagen (A), the active growth phase, lasts two to seven years. Catagen (), the transition phase, lasts about two weeks. During this phase, the hair shaft moves upward toward the skin's surface, and the dermal papilla (the structure that nourishes cells that give rise to hair) begins to separate from the follicle. Telogen (C), the resting phase, lasts around three months and culminates in the shedding of the hair shaft.
I took spironolactone several years ago, and after 3 days got tinnitus (ringing in ears) permanently. Quit using it. Now, I take Fo-ti, Beta sitosterol, saw palmetto, and black cohosh. Also don’t use commercial hair dyes, as they made more hair fall out and if you have a yeast infection, take yeast defense as an itchy scalp from yeast (think too much sugar in diet) will make your hair fall out. Fructis has come out with a shampoo called Fall Fight that seems to help. My hair loss has stopped, although the volume has not come back. Look for solutions on your own, plenty of articles on the internet. Good luck!
I’m dieing I needed someone to listen to me.I ended up leaving my home town to see an endroconologist in the city yep I had Hasimotos thyrioditis which wasn’t just one symptom I had them all serve fatigue,bad skin,nails,hair,my digestive system wasn’t working properly,that was a major shut down to my body coming from someone who always was fit and look after my body.got me on medication and away I go but wasn’t that easy,I was really sick ,my medication was being prescribed by my doctor but over medicating me ,I didn’t no much and kept returning to my doctor always feeling unwell to look after my small children being a single mum all on my own with no family and friends to help. Sick of feeling like this back to my endo for more test sick of the pain that was starting in my scalp and hair loss bad,I went of my medication because I felt better of it,well that was the biggest mistake ,he said my body would have gone into thyriod storm and would end up in ICU,and not to ever do that again.Well 8 years on the pain in my scalp s still bad, iv seen specialist about my hair told me I had alepecia 8 injection in my scalp,and what a painful night.I have hair shedding for the last 4 years and I cry a lot from the pain and the lose of hair .I have very long hair and when I plait it it’s the thickness of two pencils,bbbbbuuuuttt my doctor says there is nothing wrong with my hair,I feel like punching her. I have spent years reading books,and articles trying to fix myself but still nothing,I have seen naturopaths, physiotherapist ,psychologist to talk about the pain in my head and feeling sick all a time ,it’s like we’re do you go.So ladies in all the articles Iv read I still have no help with my hair and it seems lots out there like me.looks like we have to suck it up
Many medical conditions can cause hair loss, with thyroid disease a common culprit. Thyroid problems include both an underactive thyroid gland (hypothyroidism) and an overactive thyroid gland (hyperthyroidism). Because hair growth depends on the proper functioning of the thyroid gland, abnormal levels of thyroid hormone produced by this gland can result in hair changes, along with many other side effects, if left untreated. When there is too much thyroid hormone, the hair on your head can become fine, with thinning hair all over the scalp. When there is too little of this hormone, there can be hair loss, not just on the scalp, but also anywhere on the body.
There’s also a women’s version (Women’s Rogaine Foam) — but a three-month supply costs $22 more online. The only difference between the two products are the instructions; women are instructed to apply once a day instead of twice. If you’re a woman who doesn’t feel like paying extra for marketing, the men’s product will suffice. A cheaper generic version is Kirkland Signature Minoxidil Foam, but with a longer history on the market and more customer testimonials, Rogaine is our first choice.
So far, I’ve only been on the Propecia for about three weeks. I don’t notice any side-effects thus far. I am taking 2.5 mg of Proscar, to be exact. I feel good and have not noticed any difference in my hair. I continue to lose about 20 hairs when I shower and brush it each day. That may not sound like a lot but I have already lost so much of my hair, that I think that represents more hair loss than it sounds. At least it is stable for now…I thank GOD that it is not getting worse. I DO have re-growth but it is fine and “wispy” as you said. It is not the same as the rest of my “normal” hair but hey, at least some of it is growing back in. Slowly and finer. That seems to support the AGA diagnosis. The thing that really drives me crazy is that I still don’t know WHY the TE started in the first place. The TE unmasked the AGA, but why the damn TE and what from here? Anyway….I digress and obsses!
I want to say that all of you are very courageous and sharing. I appreciate everything I have read here. Thankfully, I am starting out in a slightly better position – I still have a fair amount of hair left. I started with a HUGE amount of hair. For the last 6 – 12 months, I have been losing handfulls of hair in the shower every morning, then some more when I comb it out, then a bit more when I put styling product in it, then just a bit more during the day. The shower is the huge hit, though. I’m 37 and on a ton of medication – synthroid, neurontin (an amitryptiline derivative), anti-depressants, and a host of pain medications for a degenerative back problem. I brought my hair loss up to a doc around the time it started, since I was already on synthroid, he re-tested my levels, and said everything was fine. My hair structure has always been on the thin side, but there was just so damn much it didn’t matter – now there is a lot less. What used to take upwards of 20 minutes to dry with a dryer, now takes 5. I’ve been worried about it for quite a while, and didn’t know what to do. I started my on-line research today with hair extensions and stumbled on this site. I am encouraged that I’m starting my search for an answer relatively early in my hair loss journey. I have some great advice and questions to go in to see my doc about. If anyone has any recommendations for the Boise, ID area for a dermatologist and endocrinologist, I would really appreciate it.
I would like to encourage you to join the Network if you have not already. There are so many wonderful women in this beloved Network that would love to hear your stories. The emotional toll that hair loss can have on women can be devestating and knowing that we are not alone helps to set us on a firmer foundation as we walk this journey called “hairloss.”